Previous |  Up |  Next


Title: Numerical studies of parameter estimation techniques for nonlinear evolution equations (English)
Author: Ackleh, Azmy S.
Author: Ferdinand, Robert R.
Author: Reich, Simeon
Language: English
Journal: Kybernetika
ISSN: 0023-5954
Volume: 34
Issue: 6
Year: 1998
Pages: [693]-712
Summary lang: English
Category: math
Summary: We briefly discuss an abstract approximation framework and a convergence theory of parameter estimation for a general class of nonautonomous nonlinear evolution equations. A detailed discussion of the above theory has been given earlier by the authors in another paper. The application of this theory together with numerical results indicating the feasibility of this general least squares approach are presented in the context of quasilinear reaction diffusion equations. (English)
Keyword: nonlinear evolution equation
Keyword: parameter estimation
MSC: 34G20
MSC: 65C60
MSC: 93B30
MSC: 93E10
MSC: 93E25
idZBL: Zbl 1274.34177
idMR: MR1695372
Date available: 2009-09-24T19:21:54Z
Last updated: 2015-03-28
Stable URL:
Reference: [1] Ackleh A. S., Fitzpatrick B. G.: Estimation of time dependent parameters in general parabolic evolution systems.J. Math. Anal. Appl. 203 (1996), 464–480 Zbl 0869.35047, MR 1410934, 10.1006/jmaa.1996.0391
Reference: [2] Ackleh A. S., Fitzpatrick B. G.: Estimation of discontinuous parameters in general parabolic systems.Kybernetika 32 (1996), 543–556 MR 1438104
Reference: [3] Ackleh A. S., Reich S.: Parameter Estimation in Nonlinear Evolution Equations.Numer. Funct. Anal. Optim. 19 (1998), 933–947 Zbl 0922.35185, MR 1656403, 10.1080/01630569808816867
Reference: [4] Banks H. T., Kunisch K.: Estimation Techniques for Distributed Parameter Systems.Birkhäuser, Boston – Basel 1989 Zbl 0695.93020, MR 1045629
Reference: [5] Banks H. T., Lo C. K., Reich S., Rosen I. G.: Numerical studies of identification in nonlinear distributed parameter systems.Internat. Ser. Numer. Math. 91 (1989), 1–20 Zbl 0692.93019, MR 1033048
Reference: [6] Banks H. T., Reich S., Rosen I. G.: An approximation theory for the identification of nonlinear distributed parameter systems.SIAM J. Control Optim. 28 (1990), 552–569 Zbl 0722.47058, MR 1047423, 10.1137/0328033
Reference: [7] Banks H. T., Reich S., Rosen I. G.: Estimation of nonlinear damping in second order distributed parameter systems.Control Theory and Advanced Technology 6 (1990), 395–415 MR 1080016
Reference: [8] Banks H. T., Reich S., Rosen I. G.: Galerkin Approximation for inverse problems for nonautonomous nonlinear distributed systems.Appl. Math. Optim. 24 (1991), 233–256 Zbl 0739.65098, MR 1123788, 10.1007/BF01447744
Reference: [9] Barbu V.: Nonlinear Semigroups and Differential Equations in Banach Spaces.Noordhoff, Leyden 1976 Zbl 0328.47035, MR 0390843
Reference: [10] Bear J.: Dynamics of Fluids in Porous Media.Elsevier, New York 1972 Zbl 1191.76002
Reference: [11] Canuto C., Quateroni A.: Approximation results for orthogonal polynomials in Sobolev spaces.Math. Comp. 38 (1982), 67–86 MR 0637287, 10.1090/S0025-5718-1982-0637287-3
Reference: [12] Fitzpatrick B. G.: Analysis and approximation for inverse problems in contaminant transport and biodegradation models.Numer. Funct. Anal. Optim. 16 (1995), 847–866 Zbl 0839.76081, MR 1355277, 10.1080/01630569508816650
Reference: [13] Freeze R. A., Cherry J.: Groundwater.Prentice–Hall, Englewood Cliffs, N. J. 1979
Reference: [14] Johnson C.: Numerical Solution of Partial Differential Equations by The Finite Element Method.Cambridge Univ. Press, Cambridge 1987 Zbl 0628.65098, MR 0925005
Reference: [15] Kluge R., Langmach H.: On some Problems of Determination of Functional Parameters in Partial Differential Equations, In: Distributed Parameter Systems: Modeling and Identification (Lecture Notes in Control and Information Sciences 1).Springer–Verlag, Berlin 1978, pp. 298–309 MR 0513638
Reference: [16] Pao C. V.: Nonlinear Parabolic and Elliptic Equations.Plenum Press, New York 1992 Zbl 0777.35001, MR 1212084
Reference: [17] Schultz M. H.: Spline Analysis.Prentice–Hall, Englewood Cliffs, N. J. 1973 Zbl 0333.41009, MR 0362832
Reference: [18] Swartz B. K., Varga R. S.: Error bounds for spline and $L$-spline interpolation.J. Approx. Theory 6 (1972), 6–49 Zbl 0242.41008, MR 0367514, 10.1016/0021-9045(72)90079-2


Files Size Format View
Kybernetika_34-1998-6_8.pdf 2.820Mb application/pdf View/Open
Back to standard record
Partner of
EuDML logo